Alert archive / Florida / Frost Advisories in 2006

Frost Advisory 2, NWS Miami, FL

January 15, 2006Glades County, Hendry County, Florida

NWS Miami, FL issued this frost advisory at Jan 15, 2006, 1:57 PM EST for Glades County, Hendry County, Florida. It took effect at Jan 16, 2006, 3:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2006, 1:57 PM EST (18:57 UTC)
In effect from
Jan 16, 2006, 3:00 AM EST
Expired
Jan 16, 2006, 8:00 AM EST
In force
5 hr
Issued by
NWS Miami, FL

Counties Glades County, FL, Hendry County, FL

The radar

The Miami radar (KAMX), 148 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2563 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMFL 151857
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
157 PM EST SUN JAN 15 2006

FLZ067-070-152000-
/O.CAN.KMFL.FZ.A.0002.060116T0700Z-060116T1300Z/
PALM BEACH WESTERN-EASTERN COLLIER-
INCLUDING THE CITIES OF...BELLE GLADE...IMMOKALEE
157 PM EST SUN JAN 15 2006

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FREEZE
WATCH. 

$$

FLZ063-066-160300-
/O.UPG.KMFL.FZ.A.0002.060116T0700Z-060116T1300Z/
/O.NEW.KMFL.FR.Y.0002.060116T0800Z-060116T1300Z/
GLADES-HENDRY-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION
157 PM EST SUN JAN 15 2006

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

A FROST ADVISORY MEANS THAT SCATTERED FROST IS LIKELY. SENSITIVE
OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
2 follow-up statements
000 
WWUS72 KMFL 160349
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1049 PM EST SUN JAN 15 2006

FLZ063-066-161300-
/O.CON.KMFL.FR.Y.0002.060116T0800Z-060116T1300Z/
GLADES-HENDRY-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION
1049 PM EST SUN JAN 15 2006

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY. 

A FROST ADVISORY MEANS THAT SCATTERED FROST IS LIKELY. SENSITIVE
OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS72 KMFL 161249
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
749 AM EST MON JAN 16 2006

FLZ063-066-161400-
/O.EXP.KMFL.FR.Y.0002.000000T0000Z-060116T1300Z/
GLADES-HENDRY-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION
749 AM EST MON JAN 16 2006

...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING.
TEMPERATURES IN GLADES AND HENDRY HAVE STARTED TO WARM AND THE
THREAT OF FROST HAS DIMINISHED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this frost advisory went out at Jan 15, 1:53 PM EST, 4 minutes earlier.

Area forecast discussion, Jan 15, 1:53 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
153 PM EST SUN JAN 15 2006

.DISCUSSION...COOL DRY AIRMASS WILL REMAIN IN PLACE ACROSS SOUTH
FLORIDA THROUGH EARLY MONDAY. AS HIGH PRESSURE MOVES QUICKLY
EAST OVER THE GULF OF MEXICO AND SOUTH FLORIDA TONIGHT...WINDS
WILL DIMINISH TO NEAR CALM. RADIATIONAL COOLING SHOULD ALLOW
TEMPERATURES TO REACH DOWN INTO THE 30S OVER PORTIONS OF INTERIOR
SOUTH FLORIDA WITH COLDEST READINGS IN THE MID 30S OVER
GLADES AND HENDRY COUNTIES...AS WELL AS A FEW AREAS OF WESTERN
PALM BEACH...FAR WESTERN BROWARD AND EASTERN COLLIER COUNTIES. GFS
MOS NUMBERS HAVE BEEN INCHING UPWARD OVER THE PAST FEW RUNS WITH
LATEST GUIDANCE FINALLY SETTLING ON MID 30S FOR COLDEST TEMPS (UP
FROM POSSIBLE FREEZING CONDITIONS). SATELLITE IMAGERY AND LATEST
MODEL RUNS ALSO INDICATING SOME UPPER LEVEL MOISTURE STREAMING
INTO THE REGION FROM THE NORTHWEST OVERNIGHT...WHICH SHOULD AID IN
KEEPING TEMPS ABOVE FREEZING IN EVEN THE COLDEST AREAS.
HOWEVER...WITH WINDS NEAR CALM AND AMPLE SURFACE MOISTURE...WILL
LIKELY SEE SCATTERED FROST OVER AREAS OF GLADES AND HENDRY
COUNTIES SO WILL ISSUE A FROST ADVISORY THOSE ZONES. WILL MENTION
PATCHY FROST IN NORMALLY COLDER LOCATIONS OF WESTERN PALM
BEACH...FAR WESTERN BROWARD AND EASTERN COLLIER COUNTIES. RAPID
WARMUP WILL BEGIN ON MONDAY AS HIGH PRESSURE MOVES EAST. NEXT COLD
FRONT WILL MOVE THROUGH SOUTH FLORIDA WEDNESDAY...BUT STALL JUST
SOUTH OF THE PENINSULA. LONGWAVE TROUGH WILL NOT BE FAR ENOUGH
EAST TO ALLOW CLEAN FRONTAL PASSAGE SO MAY SEE A LOT OF CLOUDINESS
ALONG WITH THE SCATTERED SHOWERS ATTENDING FROPA. FRONTAL BOUNDARY
WILL RETURN NORTH VERY QUICKLY AND TEMPS/MOISTURE WILL REBOUND
INTO THE WEEKEND.

&&

.MARINE...SEAS WILL CONTINUE TO SUBSIDE AS WINDS RAPIDLY DIMINISH.
HOWEVER...WILL NEED TO KEEP ADVISORY FOR SEAS THROUGH LATE
AFTERNOON ATLANTIC SIDE AND A CAUTION THROUGH EVENING.

&&

.FIRE WEATHER...HIGHER MOISTURE WILL SPREAD NORTH OVER SOUTH
FLORIDA MONDAY...HOWEVER GLADES AND HENDRY COUNTIES MAY NOT SEE
ENOUGH INCREASE TO KEEP REL HUMIDITY VALUES FROM REACHING RED FLAG
CRITERION. WILL POST A WATCH FOR THE AFTERNOON HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  43  73  63  80 /   0   5  10  10
FORT LAUDERDALE  48  74  67  79 /   0   5  10  10
MIAMI            50  75  65  80 /   0   5  10  10
NAPLES           44  74  60  78 /   0   5  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FROST ADVISORY FROM 3 AM TO 8 AM EST MONDAY FOR GLADES-HENDRY.

AM...SMALL CRAFT ADVISORY UNTIL 6 PM TODAY ATLANTIC COASTAL ZONES.

GM...NONE.
&&
Hazardous weather outlook, Jan 15, 1:33 PM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
133 PM EST SUN JAN 15 2006

FLZ063-066>075-161830-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
121 PM EST SUN JAN 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...FROST ADVISORY FOR GLADES AND HENDRY COUNTIES LATE TONIGHT...

TEMPERATURES: TONIGHT WILL BE ANOTHER COLD NIGHT ACROSS SOUTH
FLORIDA. CLEAR SKIES, CALM WINDS, AND A VERY DRY ATMOSPHERE WILL
ALLOW TEMPERATURES TO FALL INTO THE MID 30S OVER THE NORTHWEST
INTERIOR SECTIONS OF SOUTH FLORIDA TO THE 40S AT THE COASTS.
AREAS OF FROST CAN BE EXPECTED OVER GLADES AND HENDRY COUNTIES,
THEREFORE A FROST ADVISORY IS IN EFFECT FOR THOSE AREAS LATE
TONIGHT THROUGH EARLY MONDAY MORNING. PATCHY FROST CAN BE EXPECTED
OVER EASTERN COLLIER, WESTERN PALM BEACH AND WESTERN BROWARD
COUNTIES LATE TONIGHT AND ALSO EARLY MONDAY MORNING.

WAVES: SEAS IN THE GULF STREAM WILL BE UP TO 8 FEET FOR THE REST
OF THIS AFTERNOON, DOWN TO 6 FEET FOR THE NORTHERN GULF STREAM
EAST OF PALM BEACH COUNTY THIS EVENING AND THEN SUBSIDING TO LESS
THAN 6 FEET BY MIDNIGHT.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

Nearby

Frost Advisories in Florida, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.